MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; THERMAL INFUSION FLUID WARMER
Catalog Number 903-00006P
Medical Device Problem Codes Material Separation (1562); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The alleged incident was not reported to belmont or our importer galen medical in canada.Belmont became aware of the incident via a health canada user facility report received on march 27th, 2024.The internal complaint file #(b)(4) has been logged for this incident for traceability on the day it was received and therefore submitting this now.The ri-2 and disposable involved in the incident have not been returned to belmont medical technologies for evaluation.The user facility confirmed april 17th, that there is no patient injury associated with this event and lot number is not available.The operator's manual provides instructions on installing the disposable set and additional recommended operator actions.The step-by-step procedures in manual has warning on installing the disposable, "do not kink or twist the tubing" and "do not apply excessive pressure to the pressure transducer.The pressure transducer can be damaged with excessive force.Do not use the system if the pressure transducer is damaged".All 3- spike sets are 100% visually inspected and 100% leak tested prior to final packaging and release for shipment from belmont medical technologies.The disposable sets are 100% leak tested and visually inspected prior to sale.A spike disconnect is visibly obvious to the user while interacting with the set.Other spikes can be used to continue infusion.In addition, the disposable set can be exchanged to continue infusion.No patient impact was noted as a result of the reported incident.Belmont requested additional information from the distributor but, have have not received any details to date.Without results of the device investigation, no conclusions can be drawn at this time.A follow-up report will be submitted once the investigation is complete and additional information becomes available.
 
Event or Problem Description
The user facility reported that at bay a3 using belmont rapid infuser to administer blood rapidly to a patient who was in critical condition, had an alarm to re prime, which was done, then during transfusion it appears a plastic peg popped out, and blood sprayed all over, and unit no longer functioning, staff had to quickly prime another unit and get another unit of blood to give to this patient who was in critical condition, needing blood quickly, patient unable to get 1st unit, as it sprayed all over.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
THERMAL INFUSION FLUID WARMER
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key19192019
Report Number1219702-2024-00018
Device Sequence Number18047477
Product Code FRN
UDI-Device Identifier00896128002022
UDI-Public0896128002022
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number903-00006P
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/27/2024
Initial Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown